Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Child having fever. Not getting cured by taxim 100. What should I do?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions

i have a daughter she is 4.5year old from 22nd sep she is suffering from fever 99 to 100.2 till 2oct the her doctor told us for test of blood and its +ve typhoid and from 3rd her temp. is 101 to 102 .
her doctor given us a medicine( taxim 100)1.5 tablet 2 a day for 14days treatment .
its now more then 18day she still have fever .

plz give me suggestion what should i do. and i have a pet haire dog also in home with whom my daughter play a lot XXXXXXX

some time she has a pain in stomch also.
Posted Wed, 24 Oct 2012 in Child Health
Answered by Dr. Hema Yadav 31 minutes later
Thanks for posting your query.

Please do not worry.
Your daughter is suffering from the typical fever present in typhoid infection.
It is common for the patient to get high fever upto 104 F mainly in the second or third week of illness . Such fever might be not much controlled by antipyretics like paracetamol .The pain in abdomen is also a feature of typhoid as it causes inflammation of the intestines .
However it is likely to resolve after the third week .The treatment going on is appropriate and you may take the following measures in addition to help her cope with the illness .
1. Give her plenty of water and other fluids ( ORS, juices , soups etc)
2. Give her a soft digestible diet khiccdi , vegetable with rice dal , etc
3. You may ask your doctor for prescribing stronger antipyretic like ibuprofen with paracetamol or mefenamic acid in case the fever is uncontrolled .
Another suggestion is to get her investigated thoroughly like ultrasound abdomen and blood culture to rule out any complications like sepsis .
If still the fever is persistent treatment with additional antibiotics like azithromycin or ofloxacin might be given a trial .
So please do not worry as of now nothing needs to be done urgently and you may get her reevaluated by her doctor and discuss these suggestions if the fever persists beyond a week more.
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Wishing her a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Child having fever. Not getting cured by taxim 100. What should I do? 10 minutes later
when ever she have a high fever , i mean more than 101 i am giving him corcin also
Answered by Dr. Hema Yadav 11 minutes later
Thanks for the follow up.
Yes crocin contains acetaminophen which is a mild and safe antipyretic and can be given whenever the fever is above 100F .
As per your doctors prescription you can give her Crocin maximum every 6-8 hourly ie about three - four times a day if required.
If the fever does not respond at all to crocin ie fever remains same or recurrs after two hours of taking the medicine then she might require stronger antipyretics( like ibuprofen or mefenamic acid ) as per her doctors prescription .

Yes it's best to refrain from school and take adequate rest till her pain and fever subside. Gradually in a week to ten days she will regain her apetite and immunity and she can continue her routine after a fitness certificate from her doctor .

Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor